MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PERITONEAL CATHETER MINI KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PLEURX PERITONEAL CATHETER MINI KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Catalog Number 50-9050
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
Catheter not draining.As you stated by dr (b)(6) patient has a pleurx peritoneal drain insitu.Seemed to have blockage last week which you were able to clear used the pleurx access kit.Now catheter not draining.Imaging shows catheter in correct place and not loculations.Have placed these catheters previously and had no issue.Will either just remove or replace catheter depending of attending physicians decision.
 
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: one sample was provided to our quality team for investigation.Through visual inspection of the section of tubing with the valve, the sample tubing was pulled apart with hemostats and the valve was pulled apart was examined.Both the short section of tubing and the valve had foreign matter.When the tubing and valve pieces were tapped against the counter, several small pieces fell loose.This foreign matter had the appearance of dried tissue when examined under magnification; therefore, the reported failure could be verified.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text: see manufacturer here.
 
Event or Problem Description
Catheter not draining as you stated by dr (b)(6): patient has a pleurx peritoneal drain insitu; seemed to have blockage last week which you were able to clear used the pleurx access kit; now catheter not draining; imaging shows catheter in correct place and not loculations; have placed these catheters previously and had no issue; will either just remove or replace catheter depending of attending physicians decision please make contact to advise if he has removed or replaced catheter and if removed arrange for pick up to have it investigated answer for internal follow up is received on 24 dec 2021-vitya.K was there tissue causing the line to be occluded? couldn't see contrast at distal end so assumed it was tissue but when removed they couldn't visible see anything.Was there catheter occluded or the drainage line? catheter.What was done to resolve the issue? catheter replaced and running well.Did they connect a new bottle and successfully complete the drainage? no.When was the catheter placed and where is it located? abdominal.Is there a photo or sample available showing the reported issue for the evaluation? sample ready for pick up - what was the impact to the patient? delay in drainage and having to have a new drain inserted.

Brand Name
PLEURX PERITONEAL CATHETER MINI KIT
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13059945
Report Number1625685-2021-00102
Device Sequence Number1608578
Product Code PNG
UDI-Device Identifier50885403075962
UDI-Public(01)50885403075962
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-9050
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown